Thunderstorm Wind, Baker
- When
- November 12, 12:00 PM EST to 12:15 PM EST
- Where
- Baker County, Taylor
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.433, -82.283
Several large trees blown down across roadways and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 12, 10:37 AM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EST TUE NOV 12 2002
LATEST ON THE SEVERE WEATHER:
REPORT FROM COFFEE COUNTY...FROM EARLIER EVENT...NEAR ATKINSON COUNTY
LINE 3 CHICHEN HOUSES TOTALLY DESTROYED. TWO PERSONS INSIDE CHICKEN
HOUSES TRANSPORTED TO HOSPITAL CONDITION UNKNOWN. 1 TREE IN ROOF OF
BRICK HOUSE. 2 HOUSES WITH ROOF DAMAGE. POSSIBLE TORNADO AS DAMAGE IS
ON PATH OF WILLICOOCHEE TORNADO. REPORTED BY EMERGENCY MANAGEMENT.
BACON COUNTY FROM EARLIER EVENT...1 MOBILE HOME DESTROYED AND ROOF
BLOWN OFF A WOOD FRAME HOUSE TWO AND ONE HALF MILES SOUTHWEST OF THE
AIRPORT. PUBLIC ALSO REPORTED A FUNNEL CLOUD AT TREE TOP LEVEL IN THE
VICINITY AT THE SAME TIME. TIME. REPORTED BY EMERGENCY MANAGEMENT
---------------------------------------------------------------
THINGS HAVE SETTLED DOWN FOR THE MOMENT. HAVE HAD AN ADDITIONAL
DAMAGE REPORT FROM BACON COUNTY...ONE MOBILE HOME DESTROYED...A
ROOF BLOWN OFF A WOOD FRAME HOUSE 2 1/2 MILES SOUTHWEST OF THE ALMA
AIRPORT...TIME WAS UNKNOWN. ALSO...A FUNNEL CLOUD AT TREE TOP
LEVEL WAS ALSO SIGHTED BY THE PUBLIC AROUND THE SAME TIME.
OVERALL EXPECT THINGS TO PICK BACK UP AS INSTABILITY INCREASES THIS
AFTERNOON. EXPECT RE-ISSUANCE OF WATCHES AROUND NOON. IN THE MARINE
AREAS WINDS AT THE ST AUGUSTINE BUOY HAVE REACHED SMALL CRAFT
EXERCISE CAUTION CRITERIA AND HAVE GONE WITH A SCEC FOR THIS
AFTERNOON. SMALL CRAFT ADVISORIES EXPECTED TONIGHT. HAVE ISSUED A
MARINE WEATHER STATEMENT LEADING THE LINE WITH SOME SAFETY RULES.
HAVE ISSUED A PUBLIC INFORMATION STATEMENT WITH TORNADO SAFETY RULES
WMO HEADER NOUS42 KJAX...AWIPS MIAPNSJAX. THE STATEMENT IS ALSO
AVAILABLE ON THE NWS JACKSONVILLE WEB SITE AT WWW.SRH.NOAA.GOV/JAX
UNDER GENERAL WEATHER AND THE SPECIFIC LINK IS PUBLIC INFO STMT.
.JAX...
FL...TORNADO WATCH UNTIL NOON FOR ALACHUA...BAKER...BRADFORD...
CLAY...COLUMBIA...DUVAL...GILCHRIST...HAMILTON...NASSAU...
ST. JOHNS...SUWANNEE AND UNION.
GA...TORNADO WATCH UNTIL NOON FOR ALL OF SOUTHEAST GEORGIA.
SANDRIKFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1154 AM EST TUE NOV 12 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... ...SEVERE WEATHER EXPECTED THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA...APPLING...BACON...BRANTLEY...CAMDEN...GLYNN... PIERCE...WAYNE...WARE... AND THE FOLLOWING COUNTIES IN NORTH FLORIDA...GILCHRIST...UNION...BAKER...CLAY...DUVAL...NASSAU AND ST. JOHNS. A COLD FRONT IS APPROACHING THE AREA AS A SURFACE LOW MOVES ALONG THE FRONT TOWARD THE CAROLINAS. THIS IS A DANGEROUS SYSTEM THAT HAS PRODUCED SEVERE WEATHER ACROSS THE REGION AND LOCALLY. A SLIGHT RISK OF SEVERE WEATHER CONTINUES TODAY AND TONIGHT FOR THE FORECAST AREA. THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM DEVELOPMENT...MAINLY IN THE WATCH AREA. INTENSE LIGHTNING...HEAVY RAINFALL...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE IN THE STRONGEST STORMS. HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF INLAND SOUTHEAST GEORGIA THROUGH TONIGHT....WITH LOCAL RAINFALL TOTALS OF 2 TO 4 INCHES LIKELY BY EARLY WEDNESDAY. RIVER LEVELS REMAIN HIGH FROM LAST WEEKS HEAVY RAIN EVENT...AND THESE AMOUNTS COULD BRING A FEW RIVER BASINS IN SOUTHEAST GEORGIA CLOSE TO BANK-FULL. INTERESTS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CLOSELY MONITOR THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE DAY. THOSE WITH NOAA WEATHER RADIOS SHOULD LEAVE THE ALARM FEATURE ON TODAY THROUGH TONIGHT FOR THE LATEST WEATHER WATCHES AND WARNINGS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA THIS MORNING. .DAYS TWO THROUGH SEVEN... THE COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. RAIN AND SHOWERS WILL PERSIST BEHIND THE FRONT THROUGH THE EARLY MORNING HOURS ON WEDNESDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH NEXT TUESDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM WITHLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY BACON COUNTY
EMERGENCY MANAGEMENT
SANDRIKPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 AM WILLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY BACON COUNTY
EMERGENCY MANAGEMENT
SANDRIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
819 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 AM 2 NE WILLACOOCHEE GA TORNADO
11/12/02 ATKINSON REPORTED BY EMERGENCY
MANAGEMENT. ON THE
ATKINSON-COFFEE COUNTY LINE
NEAR MARSHAL CORBET RD.
ACSGAZ136-121430- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 904 AM EST TUE NOV 12 2002 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING WAYNE COUNTY THROUGH 930 AM EST... AT 904 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 23 MILES NORTH OF ODUM TO 6 MILES WEST OF BROADHURST...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF REIDSVILLE TO 10 MILES SOUTHWEST OF JESUP...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...BROADHURST... JESUP...DOCTORTOWN AND GARDI THROUGH 930 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1006 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 AM 3 SW ALMA GA TORNADO
11/12/02 BACON 1 MOBILE HOME DESTROYED
AND ROOF BLOWN OFF A WOOD
FRAME HOUSE TWO AND ONE
HALF MILES SOUTHWEST OF THE
AIRPORT. PUBLIC ALSO
REPORTED A FUNNEL CLOUD AT
TREE TOP LEVEL IN THE
VICINITY AT THE SAME TIME.
TIME.REPORTED BY EMERGENCY
MANAGEMENT
0840 AM PINE GROVE GA WIND DAMAGE
11/12/02 APPLING LARGE TREES DOWN ALONG
HIGHWAY 341.REPORTED BY
CO-OP OBSERVER
SANDRIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1024 AM EST TUE NOV 12 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM 7 SW DOUGLAS GA WIND DAMAGE
11/12/02 COFFEE *** 0 DEAD, 2 INJ ***
3 CHICHEN HOUSES TOTALLY
DESTROYED. TWO PERSONS
INSIDE CHICKEN HOUSES
TRANSPORTED TO HOSPITAL
CONDITION UNKNOWN. 1 TREE
IN ROOF OF BRICK HOUSE. 2
HOUSES WITH ROOF DAMAGE.
POSSIBLE TORNADO DAMAGE IS
ON PATH OF WILLICOOCHEE
TORNADO. REPORTED BY
EMERGENCY MANAGEMENT.
SANDRIKThe Jacksonville radar (KJAX), 56 km away, was scanning. The volume nearest the first event began at 16:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees blown down across roadways and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319589.